During my annual physical last month my doctor detected an irregular heartbeat. Last week I had an electro cardiogram and the results : atrial fibrillation. I'll be sitting down with my family doctor next week to see where we go next, which will no doubt include going on blood thinners.
I turn 84 later this month and I have been lucky to have minor health issues. I am very active, and sometime amaze people at how straight I walk for an old goat. Anyway, the reason I am mentioning this health thing is because it has already started to affect my trumpet playing. Before even meeting with me, my doctor called in a prescription for for a pill I was to start taking immediately. Our doctor members will know the drug: METOPROLO. It slows down the heart rate. Well it also slowed me down, period. Thursday evening at 7 was to be the resumption of band practice.
I did find that this new medication made me feel a little tired by late afternoon. Anyway, I always watch the 6 pm news and weather after dinner and I just dozed off and didn't awake until 7:30. I might have been able to get to practice in time to catch the last 15 minutes, but it just wasn't worth the effort. I'm not going to watch the news before practice next week !!!!!